MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number 10603
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Device Embedded In Tissue or Plaque (3165); Insufficient Information (4580)
Date of Event 01/12/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that stent dislodgement occurred.The target lesion was located in the mildly tortuous left anterior descending (lad) artery.There were two layers of stents in the proximal lad.A 2.25 x 20 synergy drug-eluting stent was advanced for treatment.However, upon removal of the delivery system, the stent could no longer be visualized.At this point in time, it is believed that the stent came off of the delivery system and was lost in the patient.The patient was then sent for a computed tomography (ct) scan, and upon inspection of the patient arteries, no stent was found.In an attempt to locate the stent, the guide catheter and hemostasis valve were opened but the stent could not be found.The lesion did not get revascularized.There was no harm to the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr.: synergy ii us mr 2.25 x 20mm stent delivery system was returned for analysis without the stent.An examination of the balloon confirmed that the crimped stent was detached from the balloon and was not returned for analysis.A review of the manufacturing stent profile data was performed and the maximum stent outer diameter was within the max crimped stent profile measurement.The balloon was reviewed, and traces of solidified contrast media was present inside the balloon, at the distal end of the balloon.This would suggest that the balloon was subjected to positive pressure.If positive pressure had been applied to the balloon, then the crimped stent securement would have been compromised.A clear impression from the initial stent crimp was evident along the balloon.A visual and microscopic examination of the bumper tip showed no signs of tip damage.A visual and tactile examination of the hypotube found a break in the hypotube.The break was located at the distal end of the hub, inside the strain relief.The distal section of the hypotube break exhibited multiple kinks.The damage to the hypotube is consistent with excessive force having been applied to the shaft.A visual and tactile examination of the outer and mid-shaft section and a visual examination of the inner lumen found no issues along the shaft polymer extrusion.No other issues were identified during the product analysis.

Brand Name
SYNERGY
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11306856
Report Number2134265-2021-00957
Device Sequence Number11584958
Product Code NIQ
UDI-Device Identifier08714729840145
UDI-Public08714729840145
Combination Product (Y/N)Y
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/17/2021
Device Model Number10603
Device Catalogue Number10603
Device Lot Number0024973889
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/01/2021
Initial Date Received by Manufacturer 01/20/2021
Supplement Date Received by Manufacturer02/18/2021
Initial Report FDA Received Date02/10/2021
Supplement Report FDA Received Date03/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;